MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ATLAS GOLD; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. ATLAS GOLD; PTA BALLOON DILATATION CATHETER
Model Number ATG120144
Medical Device Problem Codes Break (1069); Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/29/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history records is currently being performed.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.(expiry date: 08/2024).
 
Event or Problem Description
It was reported that during an angioplasty procedure through the subclavian vein to treat central venous plasty, the pta balloon allegedly unable to be removed out of the sheath.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: one atlas gold pta dilatation catheter loaded into an unknown introducer sheath was returned for evaluation.No kinks noted to the catheter shaft; no anomalies to the luers/y-body.The distal tip of the introducer sheath was noted to be damaged.The balloon was noted to be break from the proximal end of the balloon at glue weld.Inner guidewire lumen was noted to be exposed and kinked.Due to the broken balloon, it was not able to be removed from the introducer sheath.No other anomalies were noted in the sample.All the anomalies noted on the microscopic observation.No functional testing was performed due to the condition of the device.Therefore, the investigation is confirmed for the reported difficult to remove as the returned device was noted to be stuck and loaded into an unknown introducer sheath.The investigation is also confirmed for the identified break as the balloon was noted to have break from the proximal glue weld joint exposing the inner guide wire lumen.A definitive root cause for the reported difficult to remove and identified broken balloon could not be determined based upon the provided information.Labeling review: a review of product labeling documentation (e.G., procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.H10: d4 (expiry date: 08/2024).H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : see h10.
 
Event or Problem Description
It was reported that during an angioplasty procedure through the subclavian vein to treat central venous plasty, the pta balloon was allegedly unable to be removed out of the sheath.There was no reported patient injury.

Brand Name
ATLAS GOLD
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
FUTUREMATRIX INTERVENTIONAL
1605 enterprise street
athens 75751
Manufacturer Contact
judy ludwig
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key13330992
Report Number2020394-2022-00026
Device Sequence Number17399045
Product Code DQY
UDI-Device Identifier00801741060762
UDI-Public(01)00801741060762
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K181323
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberATG120144
Device Catalogue NumberATG120144
Device Lot Number93VF0060
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/18/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/29/2021
Supplement Date Received by Manufacturer02/18/2022
Initial Report FDA Received Date01/24/2022
Supplement Report FDA Received Date02/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age64 YR
Patient SexMale